Alert archive / Georgia / River Flood Warnings in 2008

River Flood Warning 10, NWS Atlanta, GA

December 11, 2008Dade County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 11, 2008, 12:58 PM EST for Dade County, Georgia. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2008, 12:58 PM EST (17:58 UTC)
Expired
Dec 12, 2008, 6:33 AM EST
In force
18 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Dade County, GA

The radar

The Northeast Alabama radar (KHTX), 54 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lookout Creek near New England (ENGG1).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 111758
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1258 PM EST THU DEC 11 2008

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING CREEK IN GEORGIA...

  LOOKOUT CREEK ABOVE NEW ENGLAND AFFECTING DADE COUNTY

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

GAC083-120644-
/O.NEW.KFFC.FL.W.0010.081211T1758Z-081212T0644Z/
/ENGG1.1.ER.081211T1717Z.081211T2000Z.081212T0044Z.UU/
1258 PM EST THU DEC 11 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY GEORGIA HAS
ISSUED A 

* FLOOD WARNING FOR 
  THE LOOKOUT CREEK ABOVE NEW ENGLAND
* FROM THIS AFTERNOON UNTIL LATE TONIGHT
* AT 12PM THURSDAY THE STAGE WAS...12.4 FEET AND RISING SLOWLY
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 12.0 FEET 
* THE RIVER WILL CONTINUE RISING TO NEAR 12.6 FEET BY LATE THIS 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* AT 13.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS
  LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR
  NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED.
 

$$
2 follow-up statements
000 
WGUS82 KFFC 111944
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EST THU DEC 11 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN
GEORGIA...
 
  LOOKOUT CREEK ABOVE NEW ENGLAND AFFECTING DADE COUNTY 
 
.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

GAC083-120944-
/O.EXT.KFFC.FL.W.0010.000000T0000Z-081212T1133Z/
/ENGG1.1.ER.081211T1717Z.081211T2100Z.081212T0533Z.UU/
244 PM EST THU DEC 11 2008

...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE LOOKOUT CREEK ABOVE NEW ENGLAND
* UNTIL FRIDAY MORNING 
* AT 2PM THURSDAY THE STAGE WAS 13.4 FEET AND RISING SLOWLY
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 12.0 FEET 
* THE RIVER WILL CONTINUE RISING TO NEAR 13.6 FEET BY LATE THIS 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT.
* AT 13.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS
  LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR
  NEW ENGLAND. ALL THESE ROADS WILL BE CLOSED.

$$
000 
WGUS82 KFFC 112247
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 PM EST THU DEC 11 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  LOOKOUT CREEK ABOVE NEW ENGLAND AFFECTING DADE COUNTY 

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM ARE EXPERIENCE FLOODING.  THE DADE COUNTY
EMERGENCY MANAGER REPORTS THAT CREEK ROAD AND MASON ROAD ARE
CLOSED AS A RESULT OF FLOOD WATERS FROM LOOKOUT CREEK.

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

GAC083-121133-
/O.CON.KFFC.FL.W.0010.000000T0000Z-081212T1133Z/
/ENGG1.1.ER.081211T1717Z.081211T2145Z.081212T0533Z.UU/
547 PM EST THU DEC 11 2008

THE FLOOD WARNING CONTINUES FOR
  THE LOOKOUT CREEK ABOVE NEW ENGLAND
* UNTIL FRIDAY MORNING 
* AT 5PM THURSDAY THE STAGE WAS 13.8 FEET AND IS SLOWLY FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 12.0 FEET 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE AFTER MIDNIGHT
  TONIGHT.
* AT 13.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS
  LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR
  NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 11, 9:20 AM EST, 3 hours 38 minutes earlier.

Area forecast discussion, Dec 11, 9:20 AM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
920 AM EST THU DEC 11 2008

.UPDATE...
WILL ISSUE A QUICK UPDATE THIS MORNING TO EXTEND WIND ADVISORY INTO
EAST-CENTRAL GA TODAY.  FRONT BEGINNING TO MOVE THROUGH WEST-CENTRAL
GA IS PACKING A STRONGER PUNCH THAN EXPECTED...WITH WINDS GUSTING TO
NEAR 60 MPH.  WILL NOT GO WITH HIGH WIND WARNING AS I BELIEVE THIS
TO BE AN ISOLATED GUST.  STILL EXPECT WIND GUSTS APPROACHING 50 MPH
WITH THE LEADING EDGE OF THE FRONT...BUT WEAKING AS IT MOVES ACROSS
THE MIDDLE PART OF THE STATE.  KMXX VAD WINDS SUGGEST ABUNDANT 40 KT
WINDS WILL EASILY MIX DOWN POST-FRONT...AS WELL.

LOW CENTER WILL TRACK JUST NORTH OF METRO ATL AREA AN ACROSS
NORTHEAST GA.  THIS WILL KEEP THE PUNCH OF THE FRONTAL WINDS MOSTLY
ACROSS MID-STATE GA.

.SHORT TERM /TODAY THROUGH SATURDAY/...

SURFACE LOW IS DEVELOPING NICELY THIS MORNING...WITH THE VERY COLD
UPPER LOW LOOKING QUITE IMPRESSIVE OVER SOUTHEAST TEXAS ON THE 00Z
UA MAPS. COLD 850MB AIR IS PLUNGING SOUTH BEHIND THE UPPER LOW...
AND VERY STRONG WAA AND STRONG LLJ AHEAD OF THE LOW AFFECTING MOST
OF THE SOUTHEAST EARLY THIS MORNING.

FIRST CONCERN IS HEAVY RAIN AND SEVERE POTENTIAL TODAY. MORE ON
THE HEAVY RAIN IN THE HYDRO SECTION. MOST OF THE AREA IS UNDER A
SLIGHT RISK TODAY...NOT TOTALLY SURPRISING GIVEN THE VERY STRONG
LLJ...PROXIMITY OF THE UPPER LOW...AND STRONG SHEAR. NOT A LOT OF
INSTABILITY TO WORK WITH...PROFILES WILL LOOK VERY MOIST ADIABATIC
TODAY AND STORMS WILL LOOK VERY TROPICAL IN NATURE. HOWEVER...WITH
THE AMOUNT OF SHEAR NOT MUCH INSTABILITY IS NEEDED TO EITHER BRING
THE MOMENTUM DOWN TO THE SURFACE OR SPIN UP A QUICK TORNADO. HAVE
CONTINUED TREND OF INCLUDING SEVERE IN THE GRIDS FOR PORTIONS OF
THE DAY TODAY...FEEL THAT IT WILL BE VERY ISOLATED AT BEST BUT
SINCE IT WAS ALREADY MENTIONED IT IS PROBABLY BEST TO REMAIN
CONSISTENT.

WINDS WILL STILL REMAIN FAIRLY STRONG TODAY...ESPECIALLY IN THE
IMMEDIATE PROXIMITY OF THE LLJ AS THE UPPER LOW APPROACHES AND
SURFACE LOW DEEPENS. WILL CONTINUE WIND ADVISORY THAT IS ALREADY
OUT FOR PORTIONS OF WEST CENTRAL GEORGIA.

TEMPERATURES TODAY WILL AGAIN BE TRICKY. WARM FRONT STRETCHING
NORTHEAST OF THE SURFACE LOW WILL BE MOVING NORTHEAST WITH THE LOW
AND COOLER AIR WILL BEGIN MOVING INTO NORTHWEST GEORGIA TODAY. AT
AFD TIME...ROME IS 61 AND HUNTSVILLE IS 42...SO AGAIN SOME TEMPS
IN NW GEORGIA MAY SEE A 12Z HIGH. IN OTHER AREAS DO NOT EXPECT
MUCH CHANGE MUCH LIKE YESTERDAY...ALTHOUGH WITH CONTINUED STRONG
SOUTHERLY FLOW MAY SEE SOME WARM UP JUST DUE TO INCREASING THETA-
ES.

NEXT ISSUE IS THE UPPER LOW. TROWAL SIGNATURE AND DEFORMATION ZONE
CERTAINLY INDICATE THAT PORTIONS OF THE SOUTHEAST MAY GET A QUICK
SHOT OF AN INCH OR TWO OF SNOW. HOWEVER...OUR AREA LOOKS LIKE IT
WILL PROBABLY BE IN THE WARM SOUTHERLY FLOW A LITTLE TOO LONG FOR
ANYTHING TOO SIGNIFICANT. NEW ECMWF IS COMING IN WITH A SLIGHTLY
SLOWER TRACK...AS WELL AS SLIGHTLY FURTHER SOUTH...WHICH WOULD
MEAN A LITTLE MORE MOISTURE FOR NORTH GEORGIA AS WELL AS PERHAPS
COOLER TEMPS. HOWEVER GFS HAS BEEN FAIRLY CONSISTENT THE PAST
COUPLE OF RUNS SO FOR NOW WILL GO WITH IT. COLD AIR...NEAR OR JUST
ABOVE FREEZING...WILL MOVE IN TONIGHT AND RAIN MAY MIX OR BRIEFLY
CHANGE OVER TO SNOW. AT THIS TIME...DO NOT EXPECT ANY
ACCUMULATIONS BUT IF MOISTURE CAN LINGER IN LONG ENOUGH FOR MORE
COLD AIR TO ARRIVE IT IS POSSIBLE THAT THE HIGHER ELEVATIONS MAY
GET SOME. WILL RE-ISSUE SPS...OTHERWISE WILL LET THE DAY SHIFT RE-
EVALUATE.

MUCH COOLER FRIDAY INTO SATURDAY WITH HIGH PRESSURE BUILDING IN
UNDERNEATH THE LARGE SURFACE TROUGH...THOUGH BY SATURDAY THE FLOW
CHANGES TO NEAR ZONAL ALOFT.

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...

WEAK RIDGING BUILDS IN JUST TO OUR EAST FOR THE EXTENDED AS THE
SURFACE HIGH MOVES OFF THE EAST COAST...TRYING TO WEDGE AGAINST
THE SOUTHERN APPALACHIANS. THIS KEEPS US ON THE COOL SIDE OF
NORMAL...BUT NOT REMARKABLY SO. WEAK FRONT PROGGED TO AFFECT THE
AREA TOWARD MID-WEEK AS A STRONG HIGH PUSHES OUT OF CANADA. GFS
INDICATES A RIDGE OVER THE GULF FORCES THE HIGH TO SLIDE EAST
ACROSS THE OHIO VALLEY...LEAVING US IN A BIT OF A WET PATTERN...
THOUGH THE OTHER EXTENDED MODELS ARENT QUITE IN AGREEMENT. HAVE
KEPT POPS ONLY AT SLIGHT CHANCE TO HINT AT THIS.

&&

.HYDROLOGY...

WIDESPREAD 2-3 FELL YESTERDAY...AND IN CENTRAL GEORGIA WEVE HAD
SOME REPORTS OF OVER 6. WITH THE AFOREMENTIONED LLJ KICKING IN
WITH STRONG MOISTURE TRANSPORT REMAINING OVER THE AREA...HAVE KEPT
THE FLOOD WATCH FOR ALL THE AREA THROUGH 17Z. AS LONG AS UPSTREAM
CONVECTION DOESNT CUT US OFF...THIS BRIEFLY HAPPENED IN NORTH
GEORGIA AND ALABAMA OVERNIGHT AS CONVECTION FLARED UP IN THE
FLORIDA PANHANDLE AND SOUTH GEORGIA...RAINFALL TOTALS SHOULD
CONTINUE TO CLIMB. AS THE LOW APPROACHES...UPSLOPE ALONG THE
SOUTHERN APPALACHIANS WILL BE A CONCERN AS WELL...SO HAVE EXTENDED
THE FLOOD WATCH FOR NORTH GEORGIA THROUGH 00Z.
&&

.AVIATION...
WIDESPREAD LIFR TO IFR CIGS ACROSS THE CWA THIS MORNING WITH
LITTLE IMPROVEMENT EXPECTED THROUGH THE MORNING. BROAD AREA OF LIGHT
TO MODERATE RAIN ACCOMPANYING LOW PRESSURE SYSTEM AS IT MOVES
NORTHEAST FROM THE FLORIDA PANHANDLE. SO FAR NO THUNDER NOTED IN THE
AREA...BUT EMBEDDED TSTORMS STILL POSSIBLE AND WILL CONTINUE MENTION
OF IN ALL TAFS. WILL SHOW A GRADUAL IMPROVEMENT IN CIGS LATE MORNING
INTO THE AFTERNOON...WITH BASES LIFTING INTO MVFR RANGE MOST PLACES
BY 18Z. VSBYS GENERALLY HOLDING IN MVFR RANGE (EXCEPT ATL WHERE
TOWER IN CLOUDS)...BUT POSSIBLY LOWERING INTO IFR RANGE IN HEAVY
SHOWERS/TSTORMS. MAY SEE CIGS LOWER BACK INTO IFR RANGE TONIGHT IN
WRAP-AROUND...BUT CLEARING TOWARD FRIDAY MORNING. SOUTHEAST WINDS
THIS MORNING...BECOMING MORE SOUTHWEST THIS AFTERNOON THEN FINALLY
WEST TO NORTHWEST TONIGHT AS FRONT EXITS THE AREA. LOOK FOR SPEEDS
TO PICKUP LATER THIS MORNING...CONTINUING INTO TONIGHT...10 TO 15
KTS WITH GUSTS UP TO 25 KTS STILL LOOK GOOD FOR MUCH OF THE AREA.

49
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  39  55  29  55 / 100  40   5   5   5
ATLANTA         59  37  51  29  55 / 100  30   5   5   5
BLAIRSVILLE     56  33  47  26  49 / 100  60   5   5   5
CARTERSVILLE    56  35  49  26  52 / 100  30   0   5   5
COLUMBUS        61  38  57  30  55 / 100  20   0   5   5
GAINESVILLE     56  37  52  28  50 / 100  40   5   5   5
MACON           62  37  59  29  57 / 100  30   5   5   5
ROME            54  35  49  29  51 / 100  40   5   5  10
PEACHTREE CITY  59  36  53  27  55 / 100  30   5   5   5
VIDALIA         65  41  58  30  57 / 100  30   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL NOON EST TODAY FOR THE FOLLOWING ZONES:
BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL...
CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...
CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...
GLASCOCK...GREENE...GWINNETT...HANCOCK...HARALSON...HARRIS...
HEARD...HENRY...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...
LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE...
MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI...
PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...
SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

WIND ADVISORY FROM 7 AM THIS MORNING TO 2 AM EST FRIDAY FOR THE
FOLLOWING ZONES: BARTOW...BIBB...BUTTS...CARROLL...CATOOSA...
CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DEKALB...DOOLY...DOUGLAS...FAYETTE...
FLOYD...GORDON...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
LAMAR...MACON...MARION...MERIWETHER...MONROE...MURRAY...
MUSCOGEE...NEWTON...NORTH FULTON...PAULDING...PEACH...PICKENS...
PIKE...POLK...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TAYLOR...TROUP...UPSON...WALKER...
WEBSTER...WHITFIELD.

FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...
DAWSON...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HALL...
JACKSON...LUMPKIN...MADISON...MURRAY...PICKENS...TOWNS...UNION...
WALKER...WHITE...WHITFIELD.

&&

25
Hazardous weather outlook, Dec 11, 6:05 AM EST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 AM EST THU DEC 11 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
605 AM EST THU DEC 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE STORMS POSSIBLE OVER CENTRAL AND MUCH OF NORTH
GEORGIA TODAY. HEAVY RAIN AND FLOODING POSSIBLE ACROSS MUCH OF NORTH
AND CENTRAL GEORGIA TODAY. STRONG GUSTY WINDS EXPECTED OVER
MUCH OF WEST GEORGIA TODAY INTO THIS EVENING.

.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER THE FLORIDA PANHANDLE WILL MOVE
NORTHEAST...PULLING A COLD FRONT ACROSS NORTH AND CENTRAL GEORGIA
TODAY. WIDESPREAD SHOWERS AND THUNDERSTORMS...AND GUSTY WINDS ARE
EXPECTED WITH THIS SYSTEM.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS TODAY WILL BE DAMAGING
WINDS AND CLOUD TO GROUND LIGHTNING...ESPECIALLY FOR THE AREA
SOUTH OF AN ATLANTA TO GAINESVILLE LINE. ALSO...THE HEAVY RAIN
COULD PRODUCE FLOODING OF CREEK...STREAMS...AND LOW LYING AREAS.

.DISCUSSION...
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTH
AND CENTRAL GEORGIA TODAY...AS A STRONG LOW PRESSURE MOVES ACROSS
THE SOUTHEAST UNITED STATES. SOME OF THESE THUNDERSTORMS MAY BE
SEVERE...AS LOW LEVEL WIND SHEAR INCREASES ACROSS THE AREA AND
CAPES INCREASE TO AROUND 500. STRONG GUSTY WINDS ARE ALSO POSSIBLE
WITH THIS SYSTEM. SEE THE LATEST WIND ADVISORY FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION LATER THIS MORNING.

In the hours before

Local storm report, Dec 11, 10:30 AM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 AM EST THU DEC 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     FLOOD            2 NE CORDELE            31.99N 83.75W
12/11/2008                   CRISP              GA   EMERGENCY MNGR

            HIGH WATER IN YARDS IN THE CEDAR LAKE AREA. WATER OVER
            THE ROAD AT HIGHWAY 257 AND MIDWAY ROAD. SEVERAL OTHER
            ROADS CLOSED IN THE AREA. DITCHES OVERFLOWING ACROSS THE
            COUNTY. WIDESPREAD 6 TO 7 INCH RAINFALL.

0800 AM     NON-TSTM WND DMG COLUMBUS                32.47N 84.97W
12/11/2008                   MUSCOGEE           GA   BROADCAST MEDIA

            NUMEROUS TREES AND POWER LINES DOWN ACROSS THE CITY.
            STRONG GRADIENT WINDS WERE MOVING THROUGH THE COUNTY.

0900 AM     TSTM WND DMG     3 NE HAWKINSVILLE       32.31N 83.44W
12/11/2008                   PULASKI            GA   EMERGENCY MNGR

            THREE TREES DOWN NORTHEAST OF HAWKINSVILLE.

0905 AM     TSTM WND DMG     2 NE EASTMAN            32.22N 83.16W
12/11/2008                   DODGE              GA   BROADCAST MEDIA

            ONE OAK TREE DOWN.

0935 AM     TSTM WND DMG     GRAY                    33.01N 83.54W
12/11/2008                   JONES              GA   EMERGENCY MNGR

            SEVERAL TREES DOWN IN AND NEAR GRAY.

&&

SKONARIK
Local storm report, Dec 11, 10:46 AM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1046 AM EST THU DEC 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     TSTM WND DMG     7 S MADISON             33.48N 83.48W
12/11/2008                   MORGAN             GA   EMERGENCY MNGR

            FEW TREES BLOCKING HIGHWAY 411 NEAR PUTNAM AND MORGAN
            COUNTY LINE.

&&

SKONARIK
Local storm report, Dec 11, 10:50 AM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1050 AM EST THU DEC 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     TSTM WND DMG     2 N EASTMAN             32.23N 83.18W
12/11/2008                   DODGE              GA   BROADCAST MEDIA

            A FEW LARGE TREES DOWN.

1015 AM     TSTM WND DMG     7 S MADISON             33.48N 83.48W
12/11/2008                   MORGAN             GA   EMERGENCY MNGR

            A FEW TREES DOWNED AND BLOCKING HIGHWAY 411 AT THE
            PUTNAM/MORGAN COUNTY LINE.

&&

SKONARIK
Special weather statement, Dec 11, 11:16 AM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1116 AM EST THU DEC 11 2008

GAZ016-023-111645-
1116 AM EST THU DEC 11 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN NORTHERN HALL AND
WHITE COUNTIES UNTIL 1145 AM EST...

AT 1112 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLERMONT...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS NORTHERN
HALL AND WHITE COUNTIES THROUGH 1145 AM EST. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE CLERMONT...CLEVELAND...LEAF...SAUTEE AND
NACOOCHEE.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND SMALL
TREES...AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Dec 11, 11:22 AM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1122 AM EST THU DEC 11 2008

GAZ016-023-111645-
1122 AM EST THU DEC 11 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN HALL AND WHITE
COUNTIES UNTIL 1145 AM EST...

AT 1117 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLERMONT...MOVING NORTH AT 60 MPH.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Dec 11, 11:42 AM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1142 AM EST THU DEC 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 AM     TSTM WND DMG     OAK PARK                32.36N 82.31W
12/11/2008                   EMANUEL            GA   COUNTY OFFICIAL

            1 TREE DOWN

&&

SNELSON

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 10:22 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee44 hr
Dec 11, 12:57 AM ESTAreal Flood WarningFFCCrisp, Dooly, Stewart, Sumter, Webster, Wilcox6 hr
Dec 11, 6:32 AM ESTAreal Flood WarningFFCCrisp, Dooly, Houston, Macon, Pulaski, Schley and 3 more6 hr
Dec 11, 8:32 AM ESTAreal Flood WarningFFCMurray, Whitfield6 hr
Dec 11, 8:54 AM ESTSevere Thunderstorm WarningFFCBibb, Bleckley, Crawford, Dodge, Houston, Jones and 3 more51 min
Dec 11, 10:36 AM ESTSevere Thunderstorm WarningFFCClarke, Emanuel, Glascock, Greene, Hancock, Jackson and 10 more39 min
Dec 11, 11:00 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs11 hr
Dec 11, 11:04 AM ESTSevere Thunderstorm WarningFFCJefferson26 min
Dec 11, 12:39 PM ESTAreal Flood WarningFFCDooly, Sumter9 hr
Dec 11, 2:31 PM ESTRiver Flood WarningFFCGordon, Murray, Whitfield18 hr
Dec 11, 3:33 PM ESTWinter Weather AdvisoryFFCCatoosa, Chattooga, Dade, Fannin, Floyd, Gilmer and 6 more5 hr
Dec 11, 5:02 PM ESTAreal Flood WarningFFCJones6 hr

Nearby

River Flood Warnings in Georgia, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.